i tryed skipping my period on the birth control pills and it never worked so my doctor told me she will give me the Depo shot and to take birth control pill on top of the shot,to hopefully stop my period. I am getting married and going on my honeymoon i dont wanna be spotting or any of that.
That's a really BAD idea!
Apart from the huge amount of artificial hormones you'd be putting into your body, from both types of birth control, & the risks that come with both drugs, going onto Depo Provera will often cause irregular bleeding, which can be heavy, until you've had 2 or 3 shots!
You MIGHT be one of the lucky women who find their bleeding stops straight away, but that is not what many women find.
Once Depo Provera is in your body, even if you only ever have the 1 shot, then you could find that it takes you a year or two to become pregnant, from the time your misses shot was due, & some women are affected for much longer.
Do your research before making a decision. Lots of women regret ever having 1 shot of Depo.
Personally, I have experienced it & it took years to stop the heavy & persistent bleeding it caused when I tried to get off it. I was on a constant, heavy period for 2 years, despite several attempts by doctors to intervene. I had to go back onto Depo to stop the bleeding. I spent 18 years on it, in total.
Just 1 shot could cause long term effects, so it's worth doing your research.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Oct 2015 • 5 answers
Updated 10 Dec 2014 • 1 answer
Updated 18 Sep 2015 • 1 answer
Updated 27 Sep 2017 • 1 answer
Updated 6 Feb 2016 • 1 answer